Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 19, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Apr 19, 2012, 4:05 PM EDT. It took effect at Apr 20, 2012, 6:00 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2012, 4:05 PM EDT (20:05 UTC)
- In effect from
- Apr 20, 2012, 6:00 AM EDT
- Expired
- Apr 20, 2012, 10:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
464 WHUS73 KGRR 192005 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 405 PM EDT THU APR 19 2012 LMZ844>849-200415- /O.NEW.KGRR.GL.W.0019.120420T1000Z-120421T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 405 PM EDT THU APR 19 2012 ...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM EDT FRIDAY. * WINDS...NORTHERLY WINDS WILL DEVELOP OVER THE LAKE LATE TONIGHT AND FRIDAY MORNING. WINDS WILL INCREASE TO 35 TO 40 KNOT GALES FROM NORTH TO SOUTH THROUGH THE COURSE OF THE DAY ON FRIDAY. * WAVES...WAVES WILL BUILD TO 6 TO 10 FEET OVER THE NEARSHORE WATERS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
5 follow-up statements
677 WHUS73 KGRR 200207 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1007 PM EDT THU APR 19 2012 LMZ844>849-201015- /O.CON.KGRR.GL.W.0019.120420T1000Z-120421T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1007 PM EDT THU APR 19 2012 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM EDT FRIDAY... * WINDS...NORTHERLY WINDS WILL DEVELOP OVER THE LAKE LATE TONIGHT AND FRIDAY MORNING. WINDS WILL INCREASE TO 35 TO 40 KNOT GALES FROM NORTH TO SOUTH THROUGH THE COURSE OF THE DAY ON FRIDAY. * WAVES...WAVES WILL BUILD TO 6 TO 10 FEET OVER THE NEARSHORE WATERS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
838 WHUS73 KGRR 200747 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 AM EDT FRI APR 20 2012 LMZ844>849-201600- /O.CON.KGRR.GL.W.0019.120420T1000Z-120421T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 347 AM EDT FRI APR 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTHERLY WINDS WILL DEVELOP OVER THE LAKE THIS MORNING AND INCREASE TO 35 KNOT GALES FROM NORTH TO SOUTH THROUGH THE COURSE OF THE DAY. * WAVES...WAVES WILL BUILD TO 4 TO 6 FEET OVER THE NEARSHORE WATERS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
961 WHUS73 KGRR 201456 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1056 AM EDT FRI APR 20 2012 LMZ844>849-202300- /O.CON.KGRR.GL.W.0019.000000T0000Z-120421T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1056 AM EDT FRI APR 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTHERLY WINDS WILL INCREASE TO 35 KNOT GALES AND SPREAD SOUTHWARD THIS AFTERNOON. * WAVES...WAVES WILL BUILD TO 4 TO 6 FEET OVER THE NEARSHORE WATERS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TJT
146 WHUS73 KGRR 202021 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 421 PM EDT FRI APR 20 2012 LMZ844>849-210200- /O.CON.KGRR.GL.W.0019.000000T0000Z-120421T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 421 PM EDT FRI APR 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTHERLY GALES TO 35 KNOTS. * WAVES...WAVES WILL BUILD TO 4 TO 6 FEET OVER THE NEARSHORE WATERS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MJS
184 WHUS73 KGRR 210208 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1008 PM EDT FRI APR 20 2012 LMZ844>849-210315- /O.EXP.KGRR.GL.W.0019.000000T0000Z-120421T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1008 PM EDT FRI APR 20 2012 ...GALE WARNING HAS EXPIRED... WINDS AND WAVE HEIGHTS HAVE DIMINISHED. THEREFORE THE GALE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 19, 3:53 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 19, 3:53 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 PM EDT THU APR 19 2012 .SYNOPSIS... ISSUED AT 352 PM EDT THU APR 19 2012 LOW PRESSURE WILL MOVE THROUGH SOUTHWEST LOWER MICHIGAN ON FRIDAY. A WARM FRONT WILL AFFECT THE AREA TONIGHT WITH A COLD FRONT SLIDING THROUGH ON FRIDAY. ROUNDS OF SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH SOUTHWEST LOWER MICHIGAN TONIGHT AND FRIDAY. A SURGE OF WARMER AIR AHEAD OF THE LOW IS EXPECTED TONIGHT FOLLOWED BY COLDER NORTHERLY WINDS FRIDAY AFTERNOON. RAINFALL WILL BE HEAVIEST ACROSS CENTRAL AND NORTHERN LOWER MICHIGAN. A DRY AND COOLER WEEKEND IS EXPECTED WITH HIGHS BACK IN THE 50S. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 352 PM EDT THU APR 19 2012 MAIN CONCERNS IN THE SHORT TERM PERTAIN TO THE LOW MOVING THROUGH THE SOUTHERN GREAT LAKES TONIGHT AND FRIDAY. PRECIPITATION DISTRIBUTION...AMOUNTS AND CHANCES FOR STORMS WERE THE FOCUS OF THE FORECAST. TRENDS HAVE BEEN FOR A SLIGHTLY FURTHER NORTH LOW TRACK WHICH WILL PUT THE HEAVIEST RAINS MORE INTO NORTHERN LOWER MICHIGAN. EXPECTING ROUNDS OF PRECIPITATION FOR THE BULK OF THE FORECAST AREA...WITH THE NORTHWEST AND NORTHERN CWA STAYING IN THE STEADIER RAINS THE LONGEST. PRECIPITATION SHOULD RANGE FROM AROUND A QUARTER INCH IN THE FAR SOUTH TO POSSIBLE AN INCH IN A QUARTER IN THE FAR NORTH. PRECIPITATION SHOULD BE RAIN SHOWERS WILL EMBEDDED THUNDER AT TIMES. INSTABILITY IS MARGINAL AS IS THE MOISTURE RETURN. BOTH ARE JUST ENOUGH THOUGH TO MENTION A CHANCE OF THUNDER ALONG WITH THE RAIN. 850MB DEW POINTS RISE TO AROUND +8 C AND THE LLJ COMES DIRECTLY OVERHEAD AFTER MIDNIGHT PERSISTING INTO FRIDAY MORNING. THERE MAY BE A LITTLE LIGHT SNOW THAT TRIES TO MIX IN ACROSS CENTRAL LOWER ON FRIDAY AFTERNOON AND EVENING BEFORE THE PRECIPITATION SHUTS DOWN...BUT IT SHOULD NOT AMOUNT TO MUCH. FROST/FREEZE HEADLINES LOOK POSSIBLE FRIDAY NIGHT AS COLD AIR ADVECTION PUSHES LOWS DOWN TO AROUND 30 DEGREES. CLOUDS WILL BE EXITING BUT WINDS WILL STILL BE IN PLACE EVEN LATE AT NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 352 PM EDT THU APR 19 2012 THERE ARE A COUPLE OF CONCERNS DURING THE EXTENDED PERIOD. THE FIRST COMES SATURDAY NIGHT. HIGH PRESSURE WILL SETTLE OVER THE GREAT LAKES BEHIND THE DEPARTING COLD FRONT AND CREATE GOOD RADIATIONAL COOLING CONDITIONS. COUPLED WITH H8 TEMPS AROUND -2C...WE SHOULD SEE SFC TEMPS FALL TO FREEZING OR BELOW. WE/LL LIKELY NEED FROST/FREEZE HEADLINES SATURDAY NIGHT; WE ADDED FROST TO THE GRIDS. THE NEXT SYSTEM WE/LL BE WATCHING WILL BE THE EVOLUTION OF A LOW THAT DEVELOPS ON THE TAIL END OF A COLD FRONT OVER THE GULF. THE GFS/ECMWF CONTINUE TO MOVE THIS SYSTEM UP THE EAST COAST. BOTH MODELS ARE A LITTLE FARTHER EAST THAN YESTERDAY AND RETROGRADE THE LOW WWD. HOWEVER THE ECMWF TAKES THE LOW MUCH FARTHER WEST MONDAY NIGHT/TUESDAY AND WOULD PRODUCE SOME PCPN ACROSS THE ERN CWA DURING THAT TIME. NOT SOLD YET ON THAT SOLUTION. THE HIGHER CHC OF RAIN WILL ARRIVE TUESDAY NIGHT AS A CLIPPER MOVES TOWARD THE GREAT LAKES FROM THE NRN PLAINS. THE ECMWF WEAKENS THE CLIPPER AND MOVES IT WELL SOUTHWEST OF THE CWA WHEREAS THE GFS MOVES IT DIRECTLY OVER GREAT LAKES. I THINK THE ECMWF SOLUTION IS BEING AFFECTED BY THE WWD DRIFT OF THE EAST COAST LOW AND SO THE GFS APPEARS MORE BELIEVABLE ATTM. HIGHS WILL BE MOSTLY IN THE 50S EXCEPT TOWARD THE END OF THE PERIOD WHEN SOUTH FLOW AHEAD OF THE CLIPPER COULD PUSH TEMPS INTO THE MID 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 208 PM EDT THU APR 19 2012 COMPLICATED FORECAST THE NEXT 24 HOURS...AS A WARM FRONT AND COLD FRONT MOVE THROUGH THE AREA. THE WARM FRONT IS LIFTING NORTH THROUGH THE TAF SITES AT THIS TIME. THE COLD FRONTAL PASSAGE WILL OCCUR FRIDAY MORNING. ROUNDS OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED THROUGH MIDDAY ON FRIDAY. THE WARM FRONT WILL LIKELY PASS THROUGH WITH MAINLY VFR CONDITIONS...OUTSIDE OF SOME MVFR REDUCTION TO VISIBILITIES THIS AFTERNOON. A ROUND OF SHOWERS WILL MOVE THROUGH TOWARDS 00Z...AS RAIN MOVES NORTHEAST OUT OF IOWA. OVERNIGHT...AFTER 04Z OR SO...MANY SITES WILL TRY TO IMPROVE TO VFR CONDITIONS AS MUCH OF THE AREA TRANSITIONS INTO THE WARM SECTOR OF THE SYSTEM. CONDITIONS WILL DROP TO MVFR AT ALL SITES TOMORROW MORNING AROUND 12Z AS THE COLD FRONTAL RAIN MOVES THROUGH. WINDS WILL BE INCREASING OUT OF THE NORTH BEHIND THE SYSTEM ON FRIDAY...ESPECIALLY JUST BEYOND THE TAF TIME DURING THE 18Z-00Z TIME FRAME FRIDAY AFTERNOON. 15-30 KNOT WINDS ARE EXPECTED. && .MARINE... ISSUED AT 352 PM EDT THU APR 19 2012 HAVE OPTED TO ISSUE A GALE WARNING FOR THE ENTIRE NEARSHORE FOR FRIDAY. NORTH WINDS INCREASE BEHIND THE DEPARTING LOW ON FRIDAY AND WILL INCREASE TO NEAR GALE FORCE. THE NORTHERN TWO MARINE ZONES UP NEAR BIG AND LITTLE SABLE POINTS WILL EASILY SEE GALE CONDITIONS...THE SOUTHERN 4 WILL BE A LITTLE BIT MORE MARGINAL. WAVES WILL GRADUALLY SUBSIDE POST GALE ON FRIDAY NIGHT INTO SATURDAY MORNING. && .HYDROLOGY... ISSUED AT 352 PM EDT THU APR 19 2012 TREND IN THE MODELS IS FOR A FURTHER NORTH AND SLIGHTLY LOWER AMOUNT RAINFALL ACROSS OUR NORTHERN TIER TONIGHT. HEAVIEST RAINS IN OUR AREA SHOULD BE UP ALONG U.S. 10...AFFECTING THE PIER MARQUETTE...MUSKEGON AND CHIPPEWA RIVER BASINS. RAINFALL TOTALS WILL LIKELY BE MORE IN THE 0.75 TO 1.25 INCH RANGE IN THE HEAVIEST BAND ACROSS OUR NORTH WHICH WILL LIKELY BE ABSORBED WITHOUT SIGNIFICANT ISSUES GIVEN LOW FLOWS ACROSS THE NORTH. THE REST OF THE FORECAST AREA SHOULD SEE TOTALS LESS THAN THREE QUARTERS OF AN INCH...MORE TOWARD A HALF INCH. NOT EXPECTING SIGNIFICANT HYDRO CONCERNS AT THIS TIME. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING FROM 6 AM TO 10 PM EDT FRIDAY FOR LMZ844>849. && SYNOPSIS...DUKE SHORT TERM...DUKE LONG TERM...93 AVIATION...DUKE HYDROLOGY...DUKE MARINE...DUKE
Hazardous weather outlook, Apr 19, 11:40 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1140 AM EDT THU APR 19 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-200915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1140 AM EDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT INTO FRIDAY MORNING ALONG AND NORTH OF A WHITEHALL TO MOUNT PLEASANT LINE. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHWEST LOWER MICHIGAN FROM THIS AFTERNOON INTO TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY MORNING LOCALLY HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL SLIDE OFF TO THE EAST THROUGH THE EARLY AFTERNOON HOURS. FREEZING TEMPERATURES ARE POSSIBLE FRIDAY NIGHT AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-200915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1140 AM EDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS AND WAVES WILL BE ON THE INCREASE NEAR BIG AND LITTLE SABLE POINTS LATE TONIGHT...POSSIBLY POSING A HAZARD TO SMALLER CRAFT TOWARDS DAYBREAK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTHWEST GALES TO 35 KNOTS ARE POSSIBLE WITH WAVES BUILDING TO 6 TO 10 FEET FRIDAY INTO FRIDAY NIGHT. DUKE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.